Anti-smoking drug suicide toll reaches 15 (Australia) - Chantix
Results 1 to 5 of 5

Thread: Anti-smoking drug suicide toll reaches 15 (Australia) - Chantix

  1. #1
    Super Member ECF Veteran mpetva's Avatar
    Join Date
    Apr 2009
    Location
    Virginia
    Posts
    936

    Default Anti-smoking drug suicide toll reaches 15 (Australia) - Chantix

    Anti-smoking drug suicide toll reaches 15 | The Australian

    FIFTEEN people have committed suicide after taking the anti-smoking drug Champix (Chantix) since January 2008
    Alone We Fly~Together We Soar!

  2. #2
    Super Member ECF Veteran
    Supporting Member
    jiveman's Avatar
    Join Date
    Jul 2010
    Location
    usa
    Posts
    324

    Default

    I wish they'd make available some information about these individuals without naming names. Were they depressed when they started use? Do they have a history of mental illness or depression prior to using this drug?

    I don't doubt some of these pills can induce strange effects on people's brain chemistry, but I always wonder how they attribute suicide to a pill.

  3. #3
    Super Member ECF Veteran
    Join Date
    Apr 2009
    Location
    United States (Utah) SLC
    Posts
    442
    Blog Entries
    4

    Default

    Suicidal thoughts is actually a very common side effect from taking a LOT of medications. I have no idea why, But it happens to a lot of people. Mostly young adults though. Also TERRIFYING nightmares are a common side effect. I'm not surprised at all by this, when I was a teenager I was put on meds because I was acting out and being a "teenager", and they made me feel crazy, depressed, and have .......*D up dreams.
    Then again I was/am a genuinely happy person, and in NO way needed to be on medication.

    Medication tends to make normal people crazy. Which is why I am not shocked by this. Medication messes with your brain chemistry, and Guessing that the people taking chantix were average "normal" people, it made them depressed.

    Nothing against crazy people. <3 'Em... Just saying that people that don't have chemical imbalances don't do well with most meds. Even "quit smoking" pills.

  4. #4
    Super Member ECF Veteran
    Supporting Member
    jiveman's Avatar
    Join Date
    Jul 2010
    Location
    usa
    Posts
    324

    Default

    Quote Originally Posted by AcePilot View Post
    Suicidal thoughts is actually a very common side effect from taking a LOT of medications. I have no idea why, But it happens to a lot of people. Mostly young adults though. Also TERRIFYING nightmares are a common side effect. I'm not surprised at all by this, when I was a teenager I was put on meds because I was acting out and being a "teenager", and they made me feel crazy, depressed, and have .......*D up dreams.
    Then again I was/am a genuinely happy person, and in NO way needed to be on medication.

    Medication tends to make normal people crazy. Which is why I am not shocked by this. Medication messes with your brain chemistry, and Guessing that the people taking chantix were average "normal" people, it made them depressed.

    Nothing against crazy people. <3 'Em... Just saying that people that don't have chemical imbalances don't do well with most meds. Even "quit smoking" pills.
    yea about 3 years ago i was having a rough time, probably from substance abuse in my teens, and when they were done with me i was on about 5 different meds in pretty ghastly strengths for what they said was most certainly bipolar disorder (seroquel, effexor, wellbutrin, xanax, lithium).

    i'm now perfectly fine and happy and off the meds this last year and a half despite their numerous warnings that i'd be hospitalized again, etc.

    i now have a healthily skeptical view that many people are being over-medicated and come out much worse as a result, sometimes resulting in suicide. i shutter to think what i'd be like if i didn't come to my senses and tell the doctors enough is enough.

    hearing deaths from these stopsmoking aids makes me agree with you that normal people without chemical imbalances shouldn't take the risk of using pharmaceuticals in this manner. you never know what will happen.

  5. #5
    ECF Guru (Fusionman) Team ECF (folding@home)
    Verified Member
    ECF Veteran
    Supporting Member
    5cardstud's Avatar
    Join Date
    Jan 2010
    Location
    Fusionmans Cave, WA.
    Posts
    18,918

    Default

    Some medications just make people feel so depressed they commit suicide. The meds cause the depression and the depression causes the suicide. I was on a kemo type meds that caused depression. I didn't think about suicide but it was pretty depressing and made me feel terrible.

    To handle yourself, use your head; To handle others, use your heart.

Bookmarks